MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 28MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 28MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71337552
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a hip reconstruction surgery had been performed in 2015, the patient experienced recurrent dislocation of the right hip.A revision surgery was performed on (b)(6) 2021 to address this adverse event: the oxinium fem hd 12/14 32mm +0 was removed with punch and mallet, and the r3 0 deg xlpe acet lnr 28mm x 52mm was removed from existing cup with r3 liner removal tool.The patient was given prophylactic antibiotics pre and post surgery.No specimens were taken for culture and sensitivity.The follow up condition of patient is unknown and not available.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the provided x-rays were reviewed; however, the events related to the complaint are unclear.On the provided images only the right side appears to have an implant.The left side appears to be planning pre-op for a left sided procedure; therefore we can¿t make any conclusions from the left sided pre-op planning.Smith and nephew has not received the explanted devices and it is noted no additional information is available.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed device.Device specific batch information was not provided.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0 DEG XLPE ACET LNR 28MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11851857
Report Number1020279-2021-04480
Device Sequence Number3793119
Product Code JDI
UDI-Device Identifier03596010615206
UDI-Public03596010615206
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71337552
Device Catalogue Number71337552
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;